Alert archive / Missouri / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 66, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 9, 2021, 6:08 PM CDT for Bollinger County, Stoddard County, Wayne County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 6:08 PM CDT (23:08 UTC)
- Expired
- Jul 9, 2021, 6:39 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bollinger County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 118 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3332 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
201
WUUS53 KPAH 092308
SVRPAH
MOC017-207-223-100000-
/O.NEW.KPAH.SV.W.0066.210709T2308Z-210710T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
608 PM CDT Fri Jul 9 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Southern Bollinger County in southeastern Missouri...
Northeastern Wayne County in southeastern Missouri...
North central Stoddard County in southeastern Missouri...
* Until 700 PM CDT.
* At 608 PM CDT, severe thunderstorms were located along a line
extending from near Grassy to 9 miles southwest of Leopold to 7
miles west of Advance, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Advance, Leopold and Marble Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Paducah.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3720 9025 3730 9024 3731 9015 3732 9014
3743 9014 3729 8986 3708 8987 3705 8994
3704 9006
TIME...MOT...LOC 2308Z 252DEG 13KT 3725 9020 3717 9005 3707 9003
HAIL...1.00IN
WIND...60MPH
$$
SMITH2 follow-up statements
020
WWUS53 KPAH 092324
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
624 PM CDT Fri Jul 9 2021
MOC207-223-092333-
/O.CAN.KPAH.SV.W.0066.000000T0000Z-210710T0000Z/
Wayne MO-Stoddard MO-
624 PM CDT Fri Jul 9 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE AND NORTH
CENTRAL STODDARD COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3713 9012 3720 9020 3730 9019 3731 9015
3732 9014 3743 9014 3729 8986 3713 8987
3713 8996 3712 8996
TIME...MOT...LOC 2323Z 266DEG 13KT 3731 9012 3722 8997 3708 8998
$$
MOC017-100000-
/O.CON.KPAH.SV.W.0066.000000T0000Z-210710T0000Z/
Bollinger MO-
624 PM CDT Fri Jul 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHERN BOLLINGER COUNTY...
At 623 PM CDT, severe thunderstorms were located along a line
extending from near Grassy to near Leopold to near Advance, moving
east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Marble Hill, Leopold, Grassy, Zalma and Glenallen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3713 9012 3720 9020 3730 9019 3731 9015
3732 9014 3743 9014 3729 8986 3713 8987
3713 8996 3712 8996
TIME...MOT...LOC 2323Z 266DEG 13KT 3731 9012 3722 8997 3708 8998
HAIL...1.00IN
WIND...60MPH
$$
SMITH635
WWUS53 KPAH 092339
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
639 PM CDT Fri Jul 9 2021
MOC017-092349-
/O.CAN.KPAH.SV.W.0066.000000T0000Z-210710T0000Z/
Bollinger MO-
639 PM CDT Fri Jul 9 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOLLINGER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Paducah.
LAT...LON 3713 9012 3720 9020 3730 9019 3731 9015
3732 9014 3743 9014 3729 8986 3713 8987
3713 8996 3712 8996
TIME...MOT...LOC 2334Z 252DEG 13KT 3732 9007 3723 8992 3709 8993
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 5:42 PM CDT, 26 minutes earlier.
Area forecast discussion, Jul 9, 5:42 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Paducah KY 542 PM CDT Fri Jul 9 2021 .UPDATE... Issued at 539 PM CDT Fri Jul 9 2021 Updated Aviation discussion for 00Z TAF Issuance. && .SHORT TERM...(Tonight through Sunday night) Issued at 330 PM CDT Fri Jul 9 2021 Quite the active period as we head into and through the weekend. Stalled out surface front just south of the area currently firing off scattered to numerous showers and thunderstorms will gradually lift back north as a warm front tonight as short wave energy tries to dive southeast within the broad nly flow aloft. Several CAMs do suggest scattered thunderstorms developing late this afternoon just north of the surface feature out in se MO. MLCAPES are currently running in the 2500-4000 J/KG range, but vertical shear is weak. Will need to monitor for a few stronger storms late afternoon into the early evening in that region, before instability wanes with the loss of heating. Aforementioned short wave aloft is expected to kick off a complex of thunderstorms this evening in the Midwest. This complex/possible MCS is still expected to dive southeast toward the forecast area later tonight. Latest 12z CAMs seem quite a bit slower with the system as compared to 12 hours ago. Thus, the forecast timing has been delayed in our area til generally around or after midnight. Good news may be the later it takes the system to arrive (assuming it does arrive), the lesser the risk for the severe storms...especially once you get to along and south of the OH River. ECMWF Ensemble Awareness Table is suggesting PWATs 2.5 to 3.5 SD above climo norms, so will also need to monitor for some locally heavy rainfall amounts, esp if storms can train. On Saturday, focus shifts to a deep mid level short wave and associated surface low digging southeast into IA/MO. An impulse rotating around the southern flank of the parent upper low may combine with a surface front coming east into the Mid MS River Valley later Saturday afternoon, and more likely Saturday evening, to give much of the region another wave of possibly strong convection and heavy rainfall. Once again, PWATs could be running quite high for this time of year. The entire system is then expected to grind to nearly a halt late Saturday night and Sunday, prolonging the threat of more waves of storms and locally heavy rainfall. Would not be terribly surprised if flash flood watches are needed with time, but will hold off on headlines for this package. Thinking is most areas can take a shot of heavier rainfall tonight without major impacts. One hr Flash flood guidance for most locations is currently running from around 2.3 to 3 inches. All in all, does not look to be the best weekend for outdoor activities, though there should be some rainfree periods in between waves of storms. .LONG TERM...(Monday through Friday) Issued at 330 PM CDT Fri Jul 9 2021 Models continue to show our pesky upper level low, over northern Missouri/southern Iowa on Monday, opening up and lifting over the Great Lakes region by midday Tuesday. The trof will extend back over the middle Mississippi and lower Ohio valleys through Tuesday night. This will continue scattered to numerous showers and thunderstorms across the PAH forecast area Monday, with some decrease in chances Monday night. Chances will increase again during the day Tuesday with daytime heating (good chance west to likely east), dropping of to slight to low chances pops Tuesday night. By Wednesday through Friday, models diverge in their solutions with the movement and timing of a surface low over the Central Plains and associated boundaries. With plentiful low level moisture, daily convection will remain possible, with the best chances during the heat of the day. Model blends keep pops through the period in the slight to chance categories at best, which seems a good way to go for now. Clouds and precipitation will help keep temperatures well below normal Monday, with highs in the 80 to 85 degree range. Persistent south to southwest flow will result in a warming trend through mid week, with highs by Wednesday through Friday back to seasonable readings around 90 degrees. Overnight lows will follow the same trend. && .AVIATION... Issued at 539 PM CDT Fri Jul 9 2021 Diurnally enhanced convection is focusing along a return boundary in our southwest, which may impact the KCGI/KPAH terminals or vicinity, early this evening. Later tonight, additional development upstream should dive southeastward toward KMVN, expanding southward and eastward with time. However, there are modeling disparities on the extent/coverage and intensity of this convective chance. It seems likely that some mention of pcpn and lowering bases is warranted at all sites later tonight, and esp heading into tmrw with an inherited high pop likelihood, vicinity mention thunder at all terminals is expected at minimum. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Jul 9, 3:23 AM CDT, 14 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 323 AM CDT Fri Jul 9 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-100830- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 323 AM CDT Fri Jul 9 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Strong to severe thunderstorms are possible this evening into early Saturday morning. Damaging winds and localized flooding are the main hazards. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Another round of strong to severe thunderstorms is possible Saturday afternoon and evening. Damaging winds, large hail, and localized flooding will be the main hazards. From Sunday through Thursday, there is a chance of thunderstorms each day. A few strong storms cannot be ruled out. Strong winds and heavy rain will be the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested tonight and again on Saturday. DWS/CN
In the hours before
Special weather statement, Jul 9, 4:36 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Paducah KY
436 PM CDT Fri Jul 9 2021
MOZ109-092215-
Butler MO-
436 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR BUTLER COUNTY UNTIL 515 PM CDT...
At 436 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hendrickson to near Harviell. Movement was
east at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Poplar Bluff, Fisk, Harviell, Hendrickson and Rombauer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3688 9062 3691 9056 3692 9027 3686 9025
3666 9014 3661 9021 3658 9053
TIME...MOT...LOC 2136Z 249DEG 13KT 3687 9054 3662 9043
SMITHSpecial weather statement, Jul 9, 5:02 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Paducah KY
502 PM CDT Fri Jul 9 2021
KYZ001-002-MOZ110>112-114-092230-
Fulton KY-Hickman KY-Stoddard MO-New Madrid MO-Scott MO-
Mississippi MO-
502 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FULTON...WEST CENTRAL
HICKMAN...SOUTHERN MISSISSIPPI...SOUTHWESTERN SCOTT...NORTHEASTERN
NEW MADRID AND EAST CENTRAL STODDARD COUNTIES UNTIL 530 PM CDT...
At 501 PM CDT, Doppler radar was tracking a broken line of strong
thunderstorms along extending from near Morehouse to near Hickman.
Movement was north at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Sikeston, East Prairie, Hickman, Miner, Towosahgy State Historic
Site, Big Oak Tree State Park, Morehouse, Matthews, Canalou,
Farrenburg, Dorena, Vanduser and Boundurant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
If on or near the Mississippi River, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3651 8930 3678 8976 3708 8977 3664 8903
3650 8906
TIME...MOT...LOC 2201Z 186DEG 24KT 3681 8968 3650 8915
SMITHLocal storm report, Jul 9, 5:27 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
527 PM CDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL DUDLEY 36.79N 90.09W
07/09/2021 E0.75 INCH STODDARD MO TRAINED SPOTTER
&&Special weather statement, Jul 9, 5:45 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Paducah KY
545 PM CDT Fri Jul 9 2021
MOZ100-092330-
Wayne MO-
545 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WAYNE COUNTY UNTIL 630 PM
CDT...
At 543 PM CDT, Doppler radar was tracking a strong thunderstorm over
Greenville, moving east at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Greenville and Shook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
If on or near Lake Wappapello, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3723 9050 3725 9022 3709 9022 3708 9021
3699 9021 3707 9054
TIME...MOT...LOC 2243Z 278DEG 7KT 3713 9042
SMITHSpecial weather statement, Jul 9, 5:53 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Paducah KY 553 PM CDT Fri Jul 9 2021 MOZ086-100-110-092345- Stoddard MO-Wayne MO-Bollinger MO- 553 PM CDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOLLINGER...EAST CENTRAL WAYNE AND NORTHWESTERN STODDARD COUNTIES UNTIL 645 PM CDT... At 553 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Grassy, or 12 miles west of Advance, moving east at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Advance and Zalma. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Paducah. && LAT...LON 3699 9020 3720 9022 3721 8990 3694 8995 TIME...MOT...LOC 2253Z 276DEG 7KT 3712 9015 SMITH
Local storm report, Jul 9, 5:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
557 PM CDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG DUDLEY 36.80N 90.09W
07/09/2021 STODDARD MO TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS DOWN IN DUDLEY AT
5:20 PM CDT, REPORTED BY TRAINED SPOTTER.
&&
DHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:10 PM CDT | Special Weather Statement | PAH | Ripley | 50 min |
| Jul 9, 4:36 PM CDT | Special Weather Statement | PAH | Butler | 39 min |
| Jul 9, 4:51 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 24 min |
| Jul 9, 4:57 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 33 min |
| Jul 9, 5:05 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 40 min |
| Jul 9, 5:17 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 13 min |
| Jul 9, 5:45 PM CDT | Special Weather Statement | PAH | Wayne | 45 min |
| Jul 9, 5:53 PM CDT | Special Weather Statement | PAH | Stoddard | 52 min |
| Jul 9, 6:17 PM CDT | Special Weather Statement | PAH | Scott | 28 min |
| Jul 9, 6:37 PM CDT | Special Weather Statement | PAH | Cape Girardeau | 38 min |
| Jul 9, 6:43 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 17 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.